Skip to main content

Cohomology of Flat Principal Bundles

  • Yanghyun Byun (a1) and Joohee Kim (a1)

We invoke the classical fact that the algebra of bi-invariant forms on a compact connected Lie group G is naturally isomorphic to the de Rham cohomology H*dR(G) itself. Then, we show that when a flat connection A exists on a principal G-bundle P, we may construct a homomorphism EA: H*dR(G)→H*dR(P), which eventually shows that the bundle satisfies a condition for the Leray–Hirsch theorem. A similar argument is shown to apply to its adjoint bundle. As a corollary, we show that that both the flat principal bundle and its adjoint bundle have the real coefficient cohomology isomorphic to that of the trivial bundle.

Hide All
1.Bleecker, D., Gauge theory and variational principles (Addison–Wesley, 1981).
2.Booss, B. and Bleecker, D., Topology and analysis: the Atiyah–Singer index formula and gauge-theoretic physics (Springer–Verlag, New York, 1985).
3.Bott, R. and Tu, L. W., Differential forms in algebraic topology (Springer–Verlag, New York, 1982).
4.Byun, Y. and Kim, J., Cohomology of flat bundles and a Chern-Simons functional, J. Geom. Phys. 111 (2017), 8293.
5.Chevalley, C. and Eilenberg, S., Cohomology theory of Lie groups and Lie algebras, Trans. Amer. Math. Soc. 63 (1948), 85124.
6.Donaldson, S. and Kronheimer, P., The geometry of four-manifolds (Oxford University Press, New York, 1990).
7.Dostoglou, S. and Salamon, D., Instanton homology and symplectic fixed points, In Symplectic geometry (ed. Salamon, D.), LMS Lecture Note Series, Volume 192, pp. 5793 (Cambridge University Press, 1993).
8.Dostoglou, S. and Salamon, D., Self-dual instantons and holomorphic curves, Ann. Math. 139 (1994), 581640.
9.Hatcher, A., Algebraic topology (Cambridge University Press, 2002).
10.Mackenzie, K., Classification of principal bundles and Lie groupoids with prescribed gauge group bundle, J. Pure Appl. Algebra 58 (1989), 181208.
11.Milnor, J., On the existence of a connection with curvature zero, Comment. Math. Helv. 32 (1957), 215223.
12.Wehrheim, K., Energy identity for anti-self-dual instantons on ℂ × Σ, Math. Res. Lett. 13(1) (2006), 161166.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Edinburgh Mathematical Society
  • ISSN: 0013-0915
  • EISSN: 1464-3839
  • URL: /core/journals/proceedings-of-the-edinburgh-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed